Alert archive / Colorado / High Wind Watches in 2008

High Wind Watch 2, NWS Pueblo, CO

May 1, 20086 counties in Colorado

NWS Pueblo, CO issued this high wind watch at May 1, 2008, 3:01 PM MDT for 6 counties in Colorado. It took effect at May 2, 2008, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 1, 2008, 3:01 PM MDT (21:01 UTC)
In effect from
May 2, 2008, 9:00 AM MDT
Expired
May 2, 2008, 4:15 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 012101
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT THU MAY 1 2008

...FREEZING TEMPERATURES LIKELY IN THE SAN LUIS VALLEY TONIGHT...

.FREEZING TEMPERATURES ARE LIKELY IN THE SAN LUIS VALLEY TONIGHT.

COZ069>071-020315-
/O.NEW.KPUB.FZ.W.0003.080502T0300Z-080502T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
301 PM MDT THU MAY 1 2008

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT
FRIDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY TONIGHT.

FREEZING TEMPERATURES ARE LIKELY FOR THE SAN LUIS VALLEY TONIGHT.
TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 20S BY MIDNIGHT
TONIGHT. 

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ084-085-089-093-095>098-020315-
/O.NEW.KPUB.HW.A.0002.080502T1500Z-080503T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
301 PM MDT THU MAY 1 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

THIS HIGH WIND WATCH IS IN EFFECT FOR EL PASO COUNTY...OTERO
COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS
COUNTY.

AN INTENSE LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER
NEBRASKA TONIGHT AND MOVE LITTLE ON FRIDAY. THE STRONG PRESSURE
GRADIENT ASSOCIATED WITH THIS LOW WILL CAUSE STRONG WINDS OVER
PARTS OF THE EASTERN PLAINS TOMORROW. NORTHWEST WINDS OF 30 TO 40
MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE.

A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN
THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR
GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
2 follow-up statements
000 
WWUS75 KPUB 020240
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
840 PM MDT THU MAY 1 2008

...FREEZING TEMPERATURES LIKELY IN THE SAN LUIS VALLEY TONIGHT...

.FREEZING TEMPERATURES ARE LIKELY IN THE SAN LUIS VALLEY TONIGHT.

COZ069>071-021030-
/O.CON.KPUB.FZ.W.0003.080502T0300Z-080502T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
840 PM MDT THU MAY 1 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT FRIDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY TONIGHT.

FREEZING TEMPERATURES ARE LIKELY FOR THE SAN LUIS VALLEY TONIGHT.
TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 20S BY MIDNIGHT
TONIGHT.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ084-085-089-093-095>098-021030-
/O.CON.KPUB.HW.A.0002.080502T1500Z-080503T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
840 PM MDT THU MAY 1 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

THIS HIGH WIND WATCH IS IN EFFECT FOR EL PASO COUNTY...OTERO
COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS
COUNTY.

AN INTENSE LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER
NEBRASKA TONIGHT AND MOVE LITTLE ON FRIDAY. THE STRONG PRESSURE
GRADIENT ASSOCIATED WITH THIS LOW WILL CAUSE STRONG WINDS OVER
PARTS OF THE EASTERN PLAINS TOMORROW. NORTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE.

A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN
THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR
GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS75 KPUB 021015
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
415 AM MDT FRI MAY 2 2008

...STRONG AND POTENTIALLY DAMAGING NORTHWEST WINDS ARE PROJECTED 
OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS
OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM
THIS MORNING TO 6 PM MDT THIS AFTERNOON...

.AN INTENSE STORM SYSTEM CENTERED OVER NEBRASKA THIS MORNING IS
EXPECTED TO PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS OVER FAR 
EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO
...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM THIS
MORNING TO 6 PM MDT THIS AFTERNOON.

COZ084-085-089-093-095>098-021700-
/O.UPG.KPUB.HW.A.0002.080502T1500Z-080503T0000Z/
/O.NEW.KPUB.HW.W.0004.080502T1500Z-080503T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
415 AM MDT FRI MAY 2 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS HIGH WIND WARNING IS IN EFFECT FOR FAR EASTERN EL PASO
COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT
COUNTY AND PROWERS COUNTY.

AN INTENSE LOW PRESSURE SYSTEM OVER NEBRASKA THIS MORNING IS
PROJECTED TO GENERATE A STRONG PRESSURE GRADIENT OVER EASTERN
COLORADO TODAY. THE COMBINATION OF THE INTENSE SURFACE LOW
PRESSURE SYSTEM AND THE TIGHT PRESSURE GRADIENT WILL BE CAPABLE 
OF PRODUCING STRONG WINDS OVER PORTIONS OF THE EASTERN PLAINS.
NORTHWEST WINDS OF 25 TO 40 MPH WITH WIND GUSTS TO 60 MPH AT
TIMES ARE ANTICIPATED.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST OR BLOWING
SNOW CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN
HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS
TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH
HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT
OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS.

$$

COZ069>071-021400-
/O.CON.KPUB.FZ.W.0003.000000T0000Z-080502T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
415 AM MDT FRI MAY 2 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY THROUGH
8 AM MDT THIS MORNING.

FREEZING TEMPERATURES WILL CONTINUE OVER THE SAN LUIS VALLEY
THROUGH EARLY THIS MORNING. TEMPERATURES IN THE TEENS WILL BE
NOTED OVER LARGE SECTIONS OF THE SAN LUIS VALLEY THROUGH EARLY
THIS MORNING. 

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at May 1, 5:14 AM MDT, 9 hours 47 minutes earlier.

Area forecast discussion, May 1, 5:14 AM MDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
514 AM MDT THU MAY 1 2008

.SHORT TERM...

(TODAY AND TONIGHT)

THERE ARE MANY CHALLENGES IN THE SHORT TERM...INCLUDING MAX TEMPS
TODAY...WHICH AREAS WL SEE CRITICAL FIRE WEATHER CONDITIONS AND PCPN
CHANCES AND SNOW AMOUNTS...AN THE POSSIBILITY OF SOME FREEZING TEMPS
TONIGHT ALONG THE I-25 CORRIDOR.

COLD FRONT HAS BEEN WORKING ITS WAY THRU THE SERN PLAINS THIS
MORNING WITH DEW POINTS BEHIND THE FRONT IN THE LOWER 30S...BRINGING
RH VALUES UP.  A FEW ECHOES ARE SHOWING UP ON RADAR OVR THE CENTRAL
MTS.  WITH THE LACK OF ECHOES OVR OTHER AREAS...WL DECREASE OR
REMOVE POPS FOR THE EARLY MORNING HOURS IN SOME AREAS.  UPR LOW WL
BE MOVING ACRS THE AREA TODAY...BEING CENTERED OVR NORTHERN PORTIONS
OF THE STATE...AND ADVECTING COOLER AIR OVR THE AREA. THE RUC AND
THE NAM HAVE THE COLD FRONT PUSHING BACK EWRD LATER THIS MORNING
WITH WINDS BECOMING WRLY OVR PUEBLO AND HUERFANO COUNTIES AND MOST OF
LAS ANIMAS COUNTY.  THEN AROUND NOON ANOTHER FRONT IS EXPECTED TO
ENTER EL PASO COUNTY AND THEN PUSH SOUTH THRU THE SERN PLAINS THIS
AFTERNOON.  ALL OF THIS MAKES THE MAX TEMPS FORECAST FOR TODAY
RATHER DIFFICULT.  WL GENERALLY STAY BETWEEN THE COOLER MET AND THE
WARMER MAV NUMBERS OVR NRN PORTIONS OF THE FORECAST AREA...AND LEAN
TOWARD THE WARMER MAV OVR SRN AREAS...WHERE THE SECOND FRONT WL BE
LATE COMING IN.  THE SNOW AND BLSN ADVISORY STILL LOOKS GOOD FOR THE
CENTRAL MTS. COULD SEE ANYWHERE FROM 2 TO 7 INCHES TODAY OVER ZONE
60...WITH THE SMALLER AMOUNTS BEING IN SRN SECTIONS OF THAT ZONE.
SHOULD ALSO SEE A FEW INCHES OVR PIKES PEAK TODAY.  SINCE DEW POINTS
HAVE REALLY COME UP BEHIND THAT COLD FRONT THIS MORNING AND WITH THE
FORECAST DEW POINTS THIS AFTERNOON NOT YIELDING LOW ENOUGH RH VALUES
TO JUSTIFY A RED FLAG WARNING IN SOME AREAS...WL REMOVE SOME ZONES
FROM THE WARNING...MAINLY NORTHERN PORTIONS OF THE SERN PLAINS.  THE
SAN LUIS VALLEY...THE SRN BORDER AREA AND THE SANGRES AND WET
MTS...SHOULD STILL SEE LOW ENOUGH RH VALUES AND STRONG ENOUGH WINDS
TO KEEP THE RED FLAG IN EFFECT.  TONIGHT THE UPR LOW WL MOVE INTO
NE.  SNOW SHOULD STILL CONTINUE TONIGHT OVR THE CENTRAL MTS WITH
SOME ADDITIONAL ACCUMULATIONS...BUT BY LATE NIGHT IT LOOKS LIKE MOST
OF THE PCPN WL END OVR THE SERN PLAINS/MTS.  ONE CONCERN FOR TONIGHT
IS HOW COLD TEMPS WL GET IN SOME AREAS OF THE SERN PLAINS.  MET AND
MAV GUIDANCE IS INDICATING BELOW FREEZING TEMPS ALONG THE I-25
CORRIDOR BUT WITH WINDS STAYING A LITTLE BREEZY TONIGHT THERE COULD
BE ENOUGH MIXING TO KEEP TEMPS FROM GETTING COLD ENOUGH FOR ANY
LENGTH OF TIME.

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

PRIMARY LONG TERM CONCERNS WILL BE THE WIND POTENTIAL FOR
FRIDAY...SNOW AMOUNTS OVER SECTIONS OF THE CENTRAL MOUNTAINS FRIDAY...
THE AMOUNT OF WARMING FROM THIS WEEKEND INTO EARLY NEXT WEEK AND
THEN INCREASING PRECIPITATION POTENTIAL FROM LATER MONDAY INTO
NEXT WEDNESDAY.

AS DEEP SURFACE LOW MOVES ACROSS NEBRASKA FRIDAY...GUSTY NORTHWEST
WINDS ARE ANTICIPATED...ESPECIALLY OVER THE FAR EASTERN PLAINS AND
HAVE CONTINUED TO PAINT EASTERN SECTIONS OF SOUTHEAST COLORADO
WITH SOME HEALTHY WINDS. IN ADDITION...EXPECT THAT ADDITIONAL SNOW
AMOUNTS UP TO 4 INCHES SHOULD BE NOTED OVER PORTIONS OF THE
CENTRAL MOUNTAINS FRIDAY.

FOCUS THEN SHIFTS TO AMOUNT OF WARMING FROM THE WEEKEND INTO EARLY
NEXT WEEK AS 700 MB TEMPERATURES CLIMB TO AROUND 10C ON MONDAY
ALONG THE I-25 CORRIDOR. FOR NOW...HAVE PAINTED A WARMING TREND
FROM SATURDAY INTO MONDAY...WITH WARMEST TEMPERATURES EXPECTED
MONDAY.

LATEST MODELS SUGGEST THAT INCREASING ATMOSPHERIC MOISTURE SHOULD
THEN BE NOTED OVER THE CWFA FROM LATER MONDAY INTO WEDNESDAY AS
AN UPPER LOW INITIALLY OVER FAR SOUTHERN CALIFORNIA AT 12Z TUESDAY
MOVES INTO NORTHEAST COLORADO BY 18Z WEDNESDAY. WITH SOMEWHAT
FAVORABLE PROJECTED CAPES AND LIS WILL MENTION MAINLY
AFTERNOON/EVENING THUNDERSTORMS FROM LATER MONDAY INTO WEDNESDAY.
FINALLY...GRADIENT WINDS MAY BE ON THE INCREASE AGAIN BY NEXT
WEDNESDAY AS ANOTHER FRONT IMPACTS THE CWFA.

&&

.AVIATION...

SNOW OVR THE WRN MTS...ESPECIALLY THE CENTRAL MTS...AS WELL AS OVR
THE PIKES PEAK AREA TODAY...WL OBSCURE THE MTS AND CONDITIONS WL BE
IFR OR MVFR.  OTHER AREAS SHOULD HAVE VFR CONDITIONS. IT WL BE BREEZY IN
MOST AREAS TODAY. THIS AFTERNOON ANOTHER COLD FRONT WL MOVE THRU THE
SERN PLAINS WITH THE WINDS BEING NORTHERLY AND GUSTY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 4 PM MDT THIS AFTERNOON FOR COZ222-224-
225-229-230-233-237.

SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR
COZ058-060.

&&
Hazardous weather outlook, May 1, 7:04 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
704 AM MDT THU MAY 1 2008

COZ058>089-093>099-021315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
704 AM MDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

TODAY THE WINDS WILL BE FROM 20 TO 30 MPH WITH HIGHER GUSTS OVER THE
SOUTHEAST PLAINS...THE SAN LUIS VALLEY AND OVER THE SANGRE DE CRISTO
AND WET MOUNTAINS.  RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT
OVER THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET
MOUNTAINS...HUERFANO COUNTY AND LAS ANIMAS COUNTY...AND MAY DROP
BELOW 15 PERCENT AGAIN IN PORTIONS OF BACA COUNTY.  THE STRONG WINDS
IN THE AREAS WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...WILL COMBINE
WITH THE DRY FUELS TO CREATE THE POTENTIAL FOR DANGEROUS FIRE
BEHAVIOR.  A WEATHER SYSTEM MOVING OVER THE STATE TODAY WILL BRING
SNOW TO THE CENTRAL MOUNTAINS...AND TO PIKES PEAK AND PORTIONS OF
TELLER COUNTY.  THE HEAVIEST SNOW WILL FALL IN THE CENTRAL
MOUNTAINS...WHERE 4 TO 11 INCHES OF ACCUMULATIONS CAN BE EXPECTED BY
MIDNIGHT TONIGHT.  PIKES PEAK AND PORTIONS OF TELLER COUNTY WILL
PROBABLY SEE A FEW INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

IT IS ANTICIPATED THAT THE CENTRAL MOUNTAINS COULD EXPERIENCE AN
ADDITIONAL 1 TO 4 INCHES OF SNOW FRIDAY. THEN...AS THE WEATHER SYSTEM
EXITS THE AREA TO THE EAST ON FRIDAY...VERY WINDY CONDITIONS WILL
BE POSSIBLE...WITH WIND GUSTS OF 30 TO 50 MPH OVER PORTIONS OF THE
SOUTHEAST PLAINS. FROM LATER NEXT MONDAY INTO NEXT WEDNESDAY...ISOLATED
MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED OVER
THE REGION. AT THIS TIME...IT APPEARS THAT THE PRIMARY THREATS
FROM THE STRONGEST OF THESE THUNDERSTORMS WOULD BE HAIL GENERALLY
UNDER 1/2 INCH...LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND BRIEF
PERIODS OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE CENTRAL MOUNTAINS TODAY AND TONIGHT...AND WILL BE
POSSIBLE OVER PIKES PEAK AND PORTIONS OF TELLER COUNTY TODAY AND
THIS EVENING.

In the hours before

Local storm report, May 1, 10:00 AM MDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 AM MDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     SNOW             2 N BLACK FOREST        39.05N 104.71W
05/01/2008  E2.0 INCH        EL PASO            CO   TRAINED SPOTTER

            ESTIMATED START TIME 0800

&&

RMG
Local storm report, May 1, 10:03 AM MDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1003 AM MDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             2 ENE MONUMENT          39.11N 104.84W
05/01/2008  M1.0 INCH        EL PASO            CO   TRAINED SPOTTER

            SNOW STARTED 8 AM MDT

1000 AM     SNOW             2 N BLACK FOREST        39.05N 104.71W
05/01/2008  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

            SNOW STARTED AROUND 8 AM

&&
Local storm report, May 1, 10:24 AM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 AM MDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             3 N COLORADO SPRINGS    38.88N 104.82W
05/01/2008  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

            START TIME 0730 MDT. MOST SNOW FELL 45 MINUTE PERIOD
            BETWEEN 0900-1000 MDT.

1020 AM     SNOW             6 E MONUMENT            39.10N 104.76W
05/01/2008  M3.5 INCH        EL PASO            CO   TRAINED SPOTTER

            APPROXIMATE START TIME 0730 MDT. STILL SNOWING LIGHTLY.

&&

RMG
Local storm report, May 1, 11:04 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             2 ENE MONUMENT          39.11N 104.84W
05/01/2008  E2.0 INCH        EL PASO            CO   TRAINED SPOTTER

            TWO INCH STORM TOTAL. ADDITIONAL INCH SINCE 0945 REPORT.

&&

RMG
Local storm report, May 1, 12:31 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1231 PM MDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     SNOW             2 ENE BLACK FOREST      39.03N 104.67W
05/01/2008  M3.0 INCH        EL PASO            CO   TRAINED SPOTTER

&&

JCERU
Local storm report, May 1, 12:46 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1246 PM MDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     SNOW             4 SE MONUMENT           39.05N 104.83W
05/01/2008  E4.0 INCH        EL PASO            CO   TRAINED SPOTTER

            SNOW STARTED AROUND 8 AM

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:01 PM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache17 hr

Nearby

High Wind Watches in Colorado, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.